Heavy Rain, Chelan
- When
- July 31, 1:00 PM PST to 3:00 PM PST
- Where
- Chelan County, 3.98 mi NE of Cashmere
- Property damage
- $1,000
- Reported by
- Other Federal Agency
- Coordinates
- 47.567, -120.421
Strong thunderstorms brought penny and nickel sized hail to near Waterville, Entiat, and Omak. The strongest storm occurred on the Waterville Plateau where significant rain damage from flash flooding as well as nickel size hail fell.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
Strong thunderstorms brought penny and nickel sized hail to near Waterville, Entiat, and Omak. The strongest storm occurred on the Waterville Plateau where significant rain damage from flash flooding as well as nickel size hail fell. Heavy rain with 2.25 inches in two hours was reported four miles northeast of Waterville which washed out a road. The headwaters of Douglas Creek took out fences and parts of Road 11 NW. The water was 10 feet deep in spots. Some fields received a complete wheat loss. Meanwhile, heavy rain on the Nahahum fire north of Cashmere resulted in a shoulder being partially washed out on Nahahum Canyon Road between milepost four and five.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jul 31, 11:54 AM PST, 1 hour 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 1254 PM PDT SAT JUL 31 2010 .SYNOPSIS... AN UPPER LEVEL TROUGH WILL MOVE INTO THE REGION TODAY THROUGH SUNDAY...AND USHER IN MORE SEASONAL TEMPERATURES...SCATTERED THUNDERSTORMS AND BREEZY WINDS TO THE INLAND NORTHWEST. SEASONABLY NORMAL TEMPERATURES WITH MAINLY MOUNTAIN SHOWERS WILL PREVAIL NEXT WEEK. && .DISCUSSION... UPDATE...QUICK UPDATE TO ADJUST AREAL COVERAGE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TO ADJUST TEMPERATURES. PRIMARY PRECIPITATION LINGERS FROM THE UPPER COLUMBIA BASIN TO THE NORTHERN PANHANDLE...AS WELL AS AROUND THE CASCADE. WITH THE 500MB LOW STILL COMING IN AND ABUNDANT INSTABILITY...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BEGIN TO INCREASE IN COVERAGE OVER THE NEXT 1-3 HOURS AND CONTINUE INTO THIS EVENING. TEMPERATURES ARE GENERALLY ON TRACK...SAVE FOR A FEW SPOTS OVER THE SOUTHEAST WHICH ARE A BIT MILDER THAN PREVIOUS FORECAST WITH A BIT MORE SUNSHINE. /JCOTE && .AVIATION... 18Z TAFS...LOW CENTERED NR THE SRN WA CSCDS TO NW MT OVR THE NEXT 24 HRS. MOISTURE AND INSTABILITY AHEAD OF THE LOW WILL LEAD TO SCT TO NUMEROUS SHRA/TSRA. COVERAGE WILL BE MOST DENSE EARLY THIS AFTERNOON FROM THE COLUMBIA BASIN TO NRN PANHANDLE...THEY ARE EXPECTED TO INCREASE IN COVERAGE TO THE PALOUSE AND CTNRL PANHANDLE...BEFORE THE SHIFTING LOW STARTS TO MOVE THE HIGHER FOCUS FOR SHOWERS TOWARD THE NRN MTNS AND NRN ID OVERNIGHT INTO SUNDAY MORNING. STORMS MAY CONTAIN GUSTY/ERRATIC WINDS AND HEAVY DOWNPOURS. VFR CONDITIONS AT TAF SITES...OUTSIDE OF TSRA. /JCOTE && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 79 58 82 56 84 58 / 60 50 30 20 10 10 COEUR D'ALENE 79 56 80 53 83 54 / 50 60 50 30 20 20 PULLMAN 83 52 81 48 84 50 / 30 30 10 10 10 10 LEWISTON 90 61 89 58 91 60 / 30 30 10 10 10 10 COLVILLE 80 57 84 53 87 53 / 50 60 50 40 30 30 SANDPOINT 77 56 76 50 81 52 / 60 60 60 30 30 30 KELLOGG 76 56 77 52 81 55 / 50 60 50 30 20 20 MOSES LAKE 87 58 88 56 91 58 / 20 20 10 10 0 0 WENATCHEE 85 62 88 62 89 63 / 20 40 10 10 10 10 OMAK 85 58 86 56 89 56 / 20 50 20 20 20 20 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 607 AM PDT SAT JUL 31 2010 WAZ031>035-041-042-044-011315- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-WATERVILLE PLATEAU- 607 AM PDT SAT JUL 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. IDZ001>004-026-027-WAZ036>038-043-011315- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-OKANOGAN VALLEY- 607 AM PDT SAT JUL 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR TODAY. SOME STORMS WILL LIKELY CONTAIN BRIEF HEAVY DOWNPOURS. THIS COULD CAUSE LOCAL FLOODING IN LOW SPOTS AND URBAN TERRAIN. OVER THE IDAHO PANHANDLE SOME THUNDERSTORMS COULD BECOME SEVERE THIS AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
4 hail, 1 heavy rain, 1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2010Every state in 2010This day in weather historyWarnings in Washington, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 239170, 239172, 251937, 239173, 239174, 239175.